Alert archive / Virginia / High Wind Warnings in 2019

High Wind Warning 2, NWS Baltimore/Washington

January 30, 201912 counties in Virginia; Grant County, Mineral County, Pendleton County, West Virginia

NWS Baltimore/Washington issued this high wind warning at Jan 30, 2019, 3:31 AM EST for 12 counties in Virginia; Grant County, Mineral County, Pendleton County, West Virginia. It took effect at Jan 30, 2019, 9:00 AM EST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 30, 2019, 3:31 AM EST (08:31 UTC)
In effect from
Jan 30, 2019, 9:00 AM EST
Expired
Jan 30, 2019, 4:50 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington

Counties Albemarle County, VA, Amherst County, VA, Augusta County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 10:07 AM ESTSNOW 0.52 Ese Kline Gap, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS71 KLWX 300831
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
331 AM EST Wed Jan 30 2019

VAZ503-WVZ505-301645-
/O.UPG.KLWX.WI.Y.0008.000000T0000Z-190130T2300Z/
/O.NEW.KLWX.HW.W.0002.190130T1400Z-190130T2300Z/
Western Highland-Western Pendleton-
Including the cities of Hightown and Riverton
331 AM EST Wed Jan 30 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Baltimore MD/Washington has
issued a High Wind Warning, which is in effect from 9 AM this
morning to 6 PM EST this evening. The Wind Advisory is no longer
in effect.

* TIMING...Mid-morning through this afternoon.

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines,
  which would result in power outages. Loss of power could be 
  life threatening due to the very cold temperatures.

* ADDITIONAL DETAILS...Snow showers or snow squalls could enhance
  gusty winds and briefly lower visibility, resulting in very 
  hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

VAZ504-507-508-WVZ501>503-506-301645-
/O.UPG.KLWX.WI.Y.0008.190130T1400Z-190130T2300Z/
/O.NEW.KLWX.HW.W.0002.190130T1400Z-190130T2300Z/
Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Western Grant-Eastern Grant-
Western Mineral-Eastern Pendleton-
Including the cities of Monterey, Big Meadows, Wintergreen, 
Bayard, Mount Storm, Petersburg, Elk Garden, Brandywine, 
Franklin, Oak Flat, Ruddle, and Sugar Grove
331 AM EST Wed Jan 30 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Baltimore MD/Washington has
issued a High Wind Warning, which is in effect from 9 AM this
morning to 6 PM EST this evening. The Wind Advisory is no longer
in effect.

* TIMING...Mid-morning through this afternoon.

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines,
  which would result in power outages. Loss of power could be 
  life threatening due to the very cold temperatures.

* ADDITIONAL DETAILS...Snow showers or snow squalls could enhance
  gusty winds and briefly lower visibility, resulting in very
  hazardous driving conditions, especially along the Allegheny
  Front and near and north of Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

VAZ036>039-050-051-056-301645-
/O.EXA.KLWX.WI.Y.0008.190130T1400Z-190130T2300Z/
Nelson-Albemarle-Greene-Madison-Orange-Culpeper-Spotsylvania-
Including the cities of Lovingston, Charlottesville, 
Stanardsville, Madison, Orange, Gordonsville, Culpeper, 
and Fredericksburg
331 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Baltimore MD/Washington has
issued a Wind Advisory, which is in effect from 9 AM this morning
to 6 PM EST this evening.

* TIMING...Mid-morning through this afternoon.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Anticipate difficulty driving high profile vehicles.
  Strong winds may blow down trees and power lines, which would 
  result in power outages. Loss of power could be life threatening
  due to the very cold temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$

DCZ001-MDZ003>006-011-013-014-016>018-501>508-VAZ025>031-040-
052>055-057-501-502-505-506-WVZ050>053-055-504-301645-
/O.CON.KLWX.WI.Y.0008.190130T1400Z-190130T2300Z/
District of Columbia-Washington-Frederick MD-Carroll-
Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel-
Charles-St. Marys-Calvert-Extreme Western Allegany-
Central and Eastern Allegany-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Rappahannock-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-King George-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Hampshire-Morgan-Berkeley-Jefferson-Hardy-
Eastern Mineral-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Frostburg, Cumberland, Germantown, Damascus, 
Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, 
Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Dale City, Manassas, 
Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, 
Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria,
Falls Church, Falmouth, Dahlgren, Warrenton, Turnbull, 
Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, 
Martinsburg, Charles Town, Shepherdstown, Moorefield, Antioch, 
Keyser, New Creek, Ridgeville, Russelldale, Headsville, 
and Fort Ashby
331 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* TIMING...Mid-morning through this afternoon.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down trees and power lines, 
  which would result in power outages. Loss of power could be life
  threatening due to the very cold temperatures.

* ADDITIONAL DETAILS...Snow showers or snow squalls could enhance
  gusty winds and briefly lower visibility, resulting in very
  hazardous driving conditions, especially near and north of 
  Highway 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$

DHOF
2 follow-up statements
770 
WWUS71 KLWX 301553
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1053 AM EST Wed Jan 30 2019


VAZ503-504-507-508-WVZ501>503-505-506-302300-
/O.CON.KLWX.HW.W.0002.000000T0000Z-190130T2300Z/
Western Highland-Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Western Grant-Eastern Grant-
Western Mineral-Western Pendleton-Eastern Pendleton-
Including the cities of Hightown, Monterey, Big Meadows, 
Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
1053 AM EST Wed Jan 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* TIMING...Mid-morning through this afternoon.

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines,
  which would result in power outages. Loss of power could be 
  life threatening due to the very cold temperatures.

* ADDITIONAL DETAILS...Anticipate difficulty driving high profile
  vehicles. Snow showers or snow squalls could enhance gusty winds
  and briefly lower visibility, resulting in very hazardous
  driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

DCZ001-MDZ003>006-011-013-014-016>018-501>508-VAZ025>031-036>040-
050>057-501-502-505-506-WVZ050>053-055-504-302300-
/O.CON.KLWX.WI.Y.0008.000000T0000Z-190130T2300Z/
District of Columbia-Washington-Frederick MD-Carroll-
Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel-
Charles-St. Marys-Calvert-Extreme Western Allegany-
Central and Eastern Allegany-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Hampshire-Morgan-Berkeley-Jefferson-Hardy-
Eastern Mineral-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Frostburg, Cumberland, Germantown, Damascus, 
Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, 
Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Lovingston, Charlottesville, 
Stanardsville, Madison, Orange, Gordonsville, Culpeper, 
Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, 
Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, 
Sterling, Romney, Paw Paw, Martinsburg, Charles Town, 
Shepherdstown, Moorefield, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, and Fort Ashby
1053 AM EST Wed Jan 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* TIMING...Mid-morning through this afternoon.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* IMPACTS...Anticipate difficulty driving high profile vehicles.
  Strong winds may blow down trees and power lines, which would 
  result in power outages. Loss of power could be life threatening
  due to the very cold temperatures.

* ADDITIONAL DETAILS...Snow showers or snow squalls could enhance
  gusty winds and briefly lower visibility, resulting in very
  hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 to 55 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles.

&&

$$
178 
WWUS71 KLWX 302150
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
450 PM EST Wed Jan 30 2019


VAZ503-504-507-508-WVZ501>503-505-506-302300-
/O.CAN.KLWX.HW.W.0002.000000T0000Z-190130T2300Z/
Western Highland-Eastern Highland-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Western Grant-Eastern Grant-
Western Mineral-Western Pendleton-Eastern Pendleton-
Including the cities of Hightown, Monterey, Big Meadows, 
Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, 
Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
450 PM EST Wed Jan 30 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Baltimore MD/Washington has
cancelled the High Wind Warning.

Wind gusts of 40 to 45 MPH are still possible through early this
evening, though widespread gusts of greater than 45 MPH are not 
expected.

$$

DCZ001-MDZ003>006-011-013-014-016>018-501>508-VAZ025>031-036>040-
050>057-501-502-505-506-WVZ050>053-055-504-302300-
/O.CAN.KLWX.WI.Y.0008.000000T0000Z-190130T2300Z/
District of Columbia-Washington-Frederick MD-Carroll-
Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel-
Charles-St. Marys-Calvert-Extreme Western Allegany-
Central and Eastern Allegany-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Hampshire-Morgan-Berkeley-Jefferson-Hardy-
Eastern Mineral-
Including the cities of Washington, Hagerstown, Frederick, 
Ballenger Creek, Eldersburg, Westminster, Reisterstown, 
Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, 
College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, 
Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, 
St. Charles, Waldorf, Lexington Park, California, 
Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, 
Prince Frederick, Frostburg, Cumberland, Germantown, Damascus, 
Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, 
Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Lovingston, Charlottesville, 
Stanardsville, Madison, Orange, Gordonsville, Culpeper, 
Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, 
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, 
Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, 
Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, 
Sterling, Romney, Paw Paw, Martinsburg, Charles Town, 
Shepherdstown, Moorefield, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, and Fort Ashby
450 PM EST Wed Jan 30 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Baltimore MD/Washington has
cancelled the Wind Advisory.

Wind gusts of 35 to 45 MPH are still possible through early this
evening, though widespread gusts of greater than 45 MPH are not 
expected.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:00 PM EST, 5 hours 31 minutes earlier.

Area forecast discussion, Jan 29, 10:00 PM EST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1000 PM EST Tue Jan 29 2019

.SYNOPSIS...
A reinforcing strong Arctic cold front will push through the
area on Wednesday, followed by Arctic high pressure through
Thursday. Low pressure may impact the area Friday. High pressure
will return then build offshore for much of the upcoming
weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As the cold front has generally cleared the region and
temperatures are quickly dropping into the mid 20s by midnight
for much of the area, aside from southern MD, which may hang on
to the low 30s for a bit longer. With temperatures dropping so
quickly, could see some slick spots develop on roads that are
still wet. Low temperatures tonight will dip into the mid teens
to low 20s, with single digits in the higher elevations. Along
with much cooler temperatures, winds will be picking up,
especially in the higher elevations. Wind Chill Advisories
remain in effect overnight in the higher elevations for wind
chills into the negative teens, and Wind Chill Warning are in
effect along/west of the Allegheny Front, where wind chills are
expected to be as low as -20F. As the next arctic front
approaches, winds will start to pick up late tonight along the
Allegheny Front, so a Wind Advisory starts here at 3AM.
Elsewhere, the stronger winds should hold off until after
sunrise.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
An upper-level low will pass by to the northeast on Wednesday.
As this does so, a strong trailing vort max will swing through
the region. With a very cold arctic air mass moving into the
region, along with strong upper level forcing, could see some
snow showers tomorrow afternoon, with even some snow squalls
possible. The best chance for this would be in northern VA and
northern/central MD. Hi-res guidance has continued to paint a
band of heavier snow moving across northern portions of the CWA
tomorrow afternoon. BUFKIT soundings show mixing up to 7-8 kft,
which seems unlikely in the absence of precip given the presence
of some directional shear. Still, given the fact that the
background wind field shows 60-70kt near the top of that mixing
layer, Wind Advisories have been issued for gusts to 50 mph. If
and when squalls develop, even higher winds could mix down.
Again, this appears to be more of an issue for northern/central
MD and maybe even northern VA.

The combination of possible snow squalls, gusty (potentially
damaging) winds and very cold temperatures with sub-zero wind
chills may become life-threatening, especially if winds result
in power outages in the midst of the cold weather.

Gusty winds and sub-zero wind chills will continue Wednesday
night into Thursday morning. Wind Chill Warnings have been added
for the higher elevations Wednesday night into Thursday morning
for wind chills approaching -20F. Wind Chill Advisories will
likely be needed farther north and east. Arctic high pressure
will build over the area late Thursday. Higher clouds building
in ahead of an upper level disturbance may preclude ideal
radiational cooling Thursday night, but if skies remain clear
(at least in the evening) it may be the coldest night from an
ambient temperature standpoint.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A shortwave trough descending in northwesterly flow will
approach the area on Friday. Models differ with respect to the
strength of this feature, but overrunning ahead of the shortwave
may produce some light snow during the day Friday. Any
accumulations would be minimal, with most deterministic and
ensemble guidance producing less than an inch of snow.

In the wake of that shortwave, high pressure will build
overhead for the weekend. With high pressure in control, mostly
sunny skies are expected both Saturday and Sunday. Temperatures
will moderate substantially, with highs in the mid 30s to low
40s on Saturday, then upper 40s to low 50s on Sunday.

On Monday, an area of low pressure is forecast to develop over
the center of the country and track toward the Great Lakes.
Depending on the exact track that the system takes, some
precipitation can't be ruled out Monday afternoon. However, the
best forcing for ascent currently appears as through it will be
displaced off to our north. Temperatures are expected to be
above normal, as we'll be embedded within the warm sector of
whatever low forms.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions have mostly returned now that snow has come to
an end behind the cold front. Winds will remain NW into the
overnight, gusting to 20kts.

Very windy conditions likely Wednesday. Mainly VFR, though
brief snow squalls could drop conditions to IFR, primarily at
MRB/BWI/MTN, but can't be ruled out at IAD/DCA either. 35-40+ kt
wind gusts expected, with 50kts possible.

Sub-VFR conditions possible on Friday as light snow moves
across the area. VFR conditions are expected over the weekend
with high pressure overhead.

&&

.MARINE...
SCA for all waters through overnight in NW flow, then upgrading
to gale on Wednesday. Storm force gusts are possible in snow
squalls tomorrow afternoon. Given the very cold temperatures
tonight into Thursday morning, freezing spray is highly likely
starting late tonight and lasting through Thursday, possibly
significant given strong winds.

Sub-SCA level winds are forecast over the waters from Friday
through the weekend.

&&

.TIDES/COASTAL FLOODING...
Southerly winds have resulted in above normal tides. These are
starting to subside now that winds have become northwest
(offshore). Advisories have expired for the time being. Will
need to watch the next cycle on the sensitive sites, but overall
anomalies should be falling now.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory from 9 AM to 6 PM EST Wednesday for DCZ001.
MD...Wind Advisory from 9 AM to 6 PM EST Wednesday for MDZ003>006-
     011-013-014-016>018-501>508.
     Wind Chill Warning from 6 PM Wednesday to noon EST Thursday
     for MDZ501.
     Wind Chill Advisory from 6 AM to 6 PM EST Wednesday for MDZ501-
     502.
VA...Wind Advisory from 9 AM to 6 PM EST Wednesday for VAZ025>031-
     040-052>055-057-501-502-504>508.
     Wind Chill Warning from 6 PM Wednesday to noon EST Thursday
     for VAZ504-507-508.
     Wind Chill Advisory from 6 AM to 6 PM EST Wednesday for VAZ504-
     507-508.
     Wind Chill Warning from 6 AM Wednesday to noon EST Thursday
     for VAZ503.
     Wind Chill Advisory until 6 AM EST Wednesday for VAZ503.
     Wind Advisory from 3 AM to 6 PM EST Wednesday for VAZ503.
WV...Wind Advisory from 9 AM to 6 PM EST Wednesday for WVZ050>053-
     055-501>504-506.
     Wind Chill Warning from 6 PM Wednesday to noon EST Thursday
     for WVZ503-506.
     Wind Chill Advisory from 6 AM to 6 PM EST Wednesday for WVZ050-
     055-502>504-506.
     Wind Chill Warning from 6 AM Wednesday to noon EST Thursday
     for WVZ501-505.
     Wind Chill Advisory until 6 AM EST Wednesday for WVZ501-505.
     Wind Advisory from 3 AM to 6 PM EST Wednesday for WVZ505.
MARINE...Small Craft Advisory until 6 AM EST Wednesday for ANZ530>543.
     Gale Warning from 6 AM to 6 PM EST Wednesday for ANZ530>543.

&&

SYNOPSIS...CJL/RCM
NEAR TERM...CJL/RCM
SHORT TERM...BJL/CJL/RCM
LONG TERM...KJP/RCM
AVIATION...CJL/KJP/RCM
MARINE...BJL/CJL/KJP/RCM
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Jan 29, 9:02 PM EST, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
902 PM EST Tue Jan 29 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-310215-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
902 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Advisory is in effect for the region Wednesday.

Snow squalls are possible Wednesday.

A Gale Warning is in effect for the waters Wednesday. Storm force
winds are possible.

Below zero wind chills are likely Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather via standard
operating procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-310215-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
902 PM EST Tue Jan 29 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect for portions of the Allegheny
Highlands tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Chill Warning is in effect for portions of the Allegheny
Highlands Wednesday, and a Wind Chill Advisory is in effect for
many areas west of Interstate 81 as well as the Blue Ridge. These
may need to be extended through Wednesday night. Below zero wind
chills are likely elsewhere Wednesday night into Thursday.

A Wind Advisory is in effect for much of the region Wednesday.

Snow squalls are possible Wednesday.

A slight winter storm threat exists Friday along the Allegheny
Front. If the threat materializes, it may cause travel disruptions.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather via standard
operating procedures.

In the hours before

Local storm report, Jan 29, 10:16 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     SNOW             MANASSAS                38.74N  77.48W
01/29/2019  M2.0 INCH        PRINCE WILLIAM     VA   NWS EMPLOYEE

&&

EVENT NUMBER LWX1901566

LFR
Local storm report, Jan 29, 11:46 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1146 PM EST TUE JAN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     SNOW             1 NW FALLSTON           39.53N  76.44W
01/29/2019  M2.7 INCH        HARFORD            MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1901567

LFR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:00 PM ESTWind AdvisoryLWXAlbemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 27 more20 hr
Jan 30, 3:33 AM ESTWind Chill AdvisoryLWXArlington, Culpeper, Fairfax, Fauquier, Greene, King George and 12 more30 hr
Jan 30, 11:13 AM ESTSnow Squall WarningLWXClarke, Fauquier, Frederick, Loudoun, Prince William, Rappahannock and 3 more92 min
Jan 30, 3:50 PM ESTSmall Craft AdvisoryLWX13 hr
Jan 30, 8:33 AM ESTSnow Squall WarningLWXGrant, Mineral57 min
Jan 30, 10:13 AM ESTSnow Squall WarningLWXBerkeley, Jefferson, Morgan62 min

Nearby

High Wind Warnings in Virginia, 2019High Wind Warnings in West Virginia, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.